Alert archive / Florida / Tornado Warnings in 2007

Tornado Warning 12, NWS Tampa Bay, FL

July 24, 2007Levy County, Florida

NWS Tampa Bay, FL issued this tornado warning at Jul 24, 2007, 6:30 AM EDT for Levy County, Florida. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2007, 6:30 AM EDT (10:30 UTC)
Expired
Jul 24, 2007, 6:45 AM EDT
In force
15 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

County Levy County, FL

The radar

The Tampa radar (KTBW), 171 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 10.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2007-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2007-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
328 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTBW 241031
TORTBW
FLC075-241045-
/O.NEW.KTBW.TO.W.0012.070724T1030Z-070724T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
630 AM EDT TUE JUL 24 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN LEVY COUNTY IN FLORIDA.

* UNTIL 645 AM EDT

* AT 630 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A STRONG WATERSPOUT JUST WEST OF CEDAR KEY...MOVING NORTHEAST AT   
  10 MPH.

* THE TORNADO WILL BE NEAR...
  CEDAR KEY.

THIS WATERSPOUT IS EXPECTED TO MOVE ASHORE AS A TORNADO.

FUNNEL CLOUDS HAVE BEEN SIGHTED. CONDITIONS REMAIN FAVORABLE FOR
TORNADO DEVELOPMENT. MOVE INSIDE A STURDY BUILDING IMMEDIATELY...AND
STAY AWAY FROM WINDOWS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.


&&

LAT...LON 2916 8304 2914 8302 2913 8303 2914 8306
      2914 8307 2912 8307 2911 8304 2909 8306
      2914 8310
TIME...MOT...LOC 1030Z 222DEG 7KT 2913 8309

$$

22

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jul 24, 3:30 AM EDT, 3 hours earlier.

Area forecast discussion, Jul 24, 3:30 AM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
330 AM EDT TUE JUL 24 2007

.SHORT TERM (TODAY - THURSDAY)...U/L BLOCKING PATTERN WILL CONTINUE
ACROSS THE U.S. THE NEXT COUPLE DAYS WITH A RIDGE TO THE WEST AND
A TROUGH OVER THE EASTERN U.S.  W/V IMAGERY SHOWS SOUTHWEST FLOW
ACROSS THE GULF OF MEXICO AND FLORIDA ADVECTING DEEP TROPICAL
MOISTURE OVER THE REGION.  U/L DIFLUENCE OVER WEST CENTRAL AND
SOUTHWEST FLORIDA ALONG WITH A MOIST UNSTABLE ATMOSPHERE WILL
CONTINUE TO GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS OVER WEST
CENTRAL AND SOUTHWEST FLORIDA...ALONG WITH THE ADJACENT COASTAL
WATERS...TODAY THROUGH WEDNESDAY.  LOCALLY HEAVY RAIN WILL
OCCUR EACH DAY WHICH COULD CAUSE LOCALIZED FLOODING OF STREETS AND
LOW LYING AREAS...ESPECIALLY URBAN AREAS.  CANT RULE OUT A FEW
WATERSPOUTS AS NUMEROUS OUTFLOW BOUNDARIES COMBINED WITH VEERING
WINDS WITH HEIGHT WILL CREATE FAVORABLE CONDITIONS FOR SPIN UPS
TO DEVELOP ON THE BOUNDARIES.  U/L RIDGE OVER THE WESTERN ATLANTIC
WILL BUILD OVER THE FLORIDA PENINSULA THURSDAY AS THE TROUGH OVER THE
EASTERN U.S. LIFTS NORTH OF THE AREA. BUILDING HEIGHTS OVER THE FA
WILL ALLOW DAYTIME TEMPERATURES TO CLIMB SEVERAL DEGREES ABOVE
CLIMATIC NORMALS.  AFTERNOON SHOWERS AND THUNDERSTORMS ARE LIKELY
OVER THE CENTRAL AND SOUTHERN FA IN AREA OF DEEPEST MOISTURE THURSDAY
AFTERNOON...WITH SCATTERED THUNDERSTORMS ELSEWHERE.

.LONG TERM (THURSDAY NIGHT - MONDAY)...END OF THE WEEK FEATURES A
FLAT 500 MB RIDGE ACROSS THE STATE WHICH IS DIRTIED BY WEAK
DISTURBANCES RIDING THROUGH IT.  THE RIDGE WEAKENS AND SINKS A
LITTLE SOUTH OVER THE WEEKEND AS THE PESKY NORTHEAST U.S. TROUGH
CONTINUES.

THERE ARE SOME MODEL DIFFERENCES THIS MORNING...PARTICULARLY ON DAYS
6 AND 7 (SUNDAY/MONDAY) AS THE LATEST NOGAPS AND CANADIAN GEM ARE A
BIT MORE ROBUST WITH ENERGY DROPPING INTO THE BASE OF THE NORTHEAST
U.S. TROUGH. SHOULD THIS OCCUR...SURFACE TROUGHING WOULD EDGE A BIT
FARTHER SOUTH AND ALLOW A BIT MORE LOW LEVEL SOUTHWEST FLOW TO
DEVELOP ACROSS THE PENINSULA WHICH WOULD FAVOR AN EARLY MORNING
THROUGH EARLY AFTERNOON TIMING OF ACTIVITY. THE NOGAPS WAS
PARTICULARLY GENEROUS WITH PRECIPITATION.  HOWEVER...GIVEN
UNCERTAINTY THIS FAR OUT WILL NOT MAKE ANY SIGNIFICANT CHANGES JUST
YET...BUT WILL CONTINUE TO WATCH TRENDS.

FOR THE SENSIBLE WEATHER...EXPECT GENERALLY LIGHT WINDS WITH NEAR
SEASONABLE TEMPERATURES AND RAIN CHANCES.  WILL RAMP UP FRIDAY TO 60
PERCENT GIVEN ABUNDANT MOISTURE AND SOME SYNOPTIC FORCING...THEN
TAIL BACK TO MORE TYPICAL 50 DAY/30 EVENING PERCENTAGES OVER THE
WEEKEND AND INTO EARLY NEXT WEEK.  BOUNDARY COLLISIONS MAY WELL
DETERMINE WHERE RAINS FALL AS GULF COAST SEA BREEZE WILL NOT
DOMINATE...AT LEAST INTO THE WEEKEND.

&&

.AVIATION...A CONTINUED TRICKY FORECAST ONCE AGAIN TODAY.
HOWEVER...MIGHT BE ABLE TO HANG HAT ON DEVELOPING SOUTH/SOUTHWEST
FLOW JUST ABOVE THE SURFACE EARLY THIS MORNING...WHICH MAY BE ENOUGH
TO GET SOME ACTIVITY INTO KSRQ/KFMY BEFORE SUNRISE.
THEREAFTER...HAVE BROUGHT MVFR CEILINGS/IFR VISIBILITY IN SCATTERED
TO NUMEROUS THUNDERSTORMS EVERYWHERE BETWEEN 14Z AND 21Z...WITH A
GRADUAL TAIL-OFF TOWARD EVENING LEAVING DEBRIS RAIN AND MVFR TO
VFR CLOUDINESS THEREAFTER.  GFS RATHER BOLD WITH DEEP LAYER MOISTURE
ACROSS THE SOUTHWEST TERMINALS...SO HAVE ADDED PROB30 MVFR
VISIBILITY/CEILING AFTER 00Z TO ACCOUNT FOR POSSIBILITY.

&&

.MARINE...WINDS WILL BE LESS THAN 15 KNOTS WITH SEAS LESS THAN 3
FEET THROUGH THE PERIOD.  MAIN HAZARD WILL BE SCATTERED
THUNDERSTORMS WHICH WILL PRODUCE LOCALLY ROUGH SEAS AND GUSTY WINDS.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  89  75  90  77 /  80  30  60  30
FMY  90  75  91  75 /  80  30  60  30
GIF  90  74  92  75 /  80  30  60  30
SRQ  89  74  90  75 /  80  30  60  30
BKV  89  70  91  72 /  70  30  60  30
SPG  88  78  89  79 /  80  30  60  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE...EO
LONG TERM/AVIATION...BSG
Hazardous weather outlook, Jul 24, 5:01 AM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
501 AM EDT TUE JUL 24 2007

FLZ039-042-043-048>052-055>057-060>062-065-242115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
501 AM EDT TUE JUL 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE FREQUENT
CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND POSSIBLY
SMALL HAIL. HEAVY RAIN MAY ALSO CAUSE LOCALIZED FLOODING OF
STREETS AND LOW LYING AREAS...ESPECIALLY URBAN AREAS.

...WATERSPOUT IMPACT...
CONDITIONS ARE FAVORABLE FOR A FEW WATERSPOUTS TODAY. COASTAL
RESIDENTS SHOULD BE VIGILANT TO RAPIDLY CHANGING CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED TO NUMEROUS AFTERNOON SHOWERS AND THUNDERSTORMS EACH
AFTERNOON WILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING...WIND
GUSTS TO 40 MPH...AND POSSIBLY SMALL HAIL. A FEW PULSE SEVERE
STORMS ARE POSSIBLE DURING THE MID TO LATE AFTERNOON HOURS
THURSDAY AND FRIDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

OGLESBY

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 6:10 AM EDTSpecial Marine WarningTBW65 min
Jul 24, 7:19 AM EDTSpecial Marine WarningTBW56 min
Jul 24, 8:05 AM EDTSpecial Marine WarningTBW40 min
Jul 24, 9:04 AM EDTSpecial Marine WarningTBW56 min
Jul 24, 11:01 AM EDTSpecial Marine WarningTBW59 min
Jul 24, 3:20 PM EDTSpecial Weather StatementTBWLee25 min
Jul 24, 3:38 PM EDTTornado WarningTBWHighlands37 min
Jul 24, 7:18 PM EDTSpecial Weather StatementTBWPolk27 min
Jul 24, 7:56 PM EDTSpecial Marine WarningTBW34 min
Jul 24, 7:57 PM EDTSpecial Weather StatementTBWLee33 min

Nearby

Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.